Alert archive / Kansas / Flash Flood Warnings in 2001
Flash Flood Warning 15, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Sep 16, 2001, 9:45 PM CDT for Brown County, Nemaha County, Kansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2001, 9:45 PM CDT (02:45 UTC)
- Expired
- Sep 17, 2001, 12:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
Counties Brown County, KS, Nemaha County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 170245 FFWTOP FFWTOP KSC013-131-170500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 945 PM CDT SUN SEP 16 2001 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BROWN COUNTY IN NORTHEAST KANSAS NEMAHA COUNTY IN NORTHEAST KANSAS * UNTIL 1200 AM CDT * AT 941 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED 2 TO 3 INCHES OF RAIN HAD FALLEN OVER NORTHERN AND SOUTHERN SECTIONS OF NEMAHA COUNTY...AND OVER NORTHERN BROWN COUNTY. MORE STORMS MOVING IN FROM THE WEST WILL DROP AN ADDITIONAL 1 TO 2 INCHES OF RAIN...WHICH WILL RESULT IN FLASH FLOODING OF ROADS AND STREAMS. * SOME LOCATIONS AFFECTED... BERN BERWICK SABETHA BAILEYVILLE MORRILL HAMLIN SENECA HIAWATHA BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING OCCURS MOVE TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 3:33 PM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Sep 16, 3:33 PM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 333 PM CDT SUN SEP 16 2001 PRECIPITATION AND TEMPERATURES CONTINUE TO BE MAIN CONCERNS. SURFACE BOUNDARY AND UPPER SYSTEMS WILL BRING A CHANCE FOR CONVECTION TO THE CWA TONIGHT INTO EARLY TUESDAY NIGHT. MAIN CHANCE TONIGHT APPEARS TO BE OVER THE NORTHERN COUNTIES AND HIGHEST POPS WILL BE THERE. AFTER MONDAY MORNING WE SHOULD GET A RESPITE UNTIL LATE IN THE DAY WHEN THE NEXT ROUND SHOULD START...THEN GET INTO FULL SWING MONDAY NIGHT AND TUESDAY AS SIGNIFICANT UPPER IMPULSE SWINGS THROUGH. WILL MENTION LOCALLY HEAVY RAINS POSSIBLE FOR MONDAY NIGHT AS MODELS DEPICT SIGNIFICANT AMOUNTS OF PRECIPITATION. WILL HOLD OFF ON THE HEAVY RAIN MENTION FOR TUESDAY AS THAT TIME IS TOO FAR OUT JUST YET. FRONTAL BOUNDARY AND UPPER SYSTEM SWEEP THROUGH LATE TUESDAY AND EARLY TUESDAY NIGHT TO CLEAR THINGS OUT. FOR TEMPERATURES HAVE FOLLOWED A BLEND OF THE FWC AND MAV FOR LOWS...AND A BLEND OF THE MAV AND FAN FOR HIGHS WITH OFFICIAL VALUES CLOSEST TO THE MAV NUMBERS. .TOP...NONE LWS
In the hours before
Local storm report, Sep 16, 6:46 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
646 PM CDT SUN SEP 16 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 6 N SENECA KS 60 MPH TSTM GUST
09/16/01 NEMAHA
0640 PM 1 NE SENECA KS 60 MPH TSTM GUST
09/16/01 NEMAHAThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 10:40 PM CDT | Flash Flood Warning | TOP | Jackson | 2 hr |
Nearby
Flash Flood Warnings in Kansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.